Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 120, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 2004, 2:51 PM MDT for Las Animas County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 2:51 PM MDT (20:51 UTC)
- Expired
- Jul 6, 2004, 3:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 151 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3737 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 062051 SVRPUB COC071-062145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAS ANIMAS COUNTY IN SOUTHEAST COLORADO * UNTIL 345 PM MDT * AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF SEGUNDO...AND WAS MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED WILL BE... SEGUNDO AND BONCARBO BY 305 PM MDT COKEDALE BY 325 PM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3732 10470 3722 10489 3688 10467 3703 10439 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:29 PM MDT, 22 minutes earlier.
Area forecast discussion, Jul 6, 2:29 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 229 PM MDT TUE JUL 6 2004 .SHORT TERM... (TONIGHT AND WEDNESDAY) MAIN CONCERNS ARE ISOLD TS TONIGHT. CURRENTLY...WV IMAGERY DEPICTS A SHORTWAVE MOVING OVER THE AREA ATTM...WITH A FEW CU BUILDING OVER THE HIGHER TERRAIN. LOW CLOUDS ERODED SLOWLY ALONG THE EASTERN MTNS THIS MORNING...LEAVING A SLIGHT INCREASE IN LOW LEVEL MOISTURE IN ITS WAKE. FOR TONIGHT...STILL GETTING PRETTY GOOD CAPE VALUES ALONG THE ADJACENT EASTERN PLAINS AND INTERSTATE 25 CORRIDOR...HOWEVER ATMOSPHERE REMAINS CAPPED AND BEST LIFT WITH SHORTWAVE IS ALREADY PASSED. MIGHT BE ABLE TO GET ONE OR TWO STORMS TO BREAK THROUGH ALONG THE HIGHER TERRAIN. IF SO...THEY MAY QUICKLY BECOME SEVERE...AS SHEAR VALUES RUNNING 40 KTS AND CAPES OVER 1000 J/KG. MOST LIKELY PLACES ALONG THE TERRAIN FOR CAP TO BREAK WOULD BE ALONG THE RATON RIDGE AND MAYBE THE WET MOUNTAINS WHERE CAPES ARE BETTER. HAVE REDUCED COVERAGE TO ISOLATED...AND KEPT SEVERE WORDING WITH HAIL THE MOST LIKELY THREAT. EXPECT STORMS TO MOVE SOUTHEAST IN MEAN FLOW...AND TO DISSIPATE AFTER 9 PM. FOR WEDNESDAY...SHORTWAVE RIDGE MOVES OVERHEAD AND MID LEVEL TEMPS WARM...WITH A WEAK LEE TROF ON THE PLAINS. MOST CAPE PUSHES EAST WITH THE TROF IN THE AFTERNOON. EXPECT CU/VIRGA OVER THE MTNS...SINCE LAPSE RATES REMAIN +9C/KM IN THE AFTERNOON. MAY GET A RUMBLE OF THUNDER OVER THE SOUTHWEST MTNS AS NEXT WAVE ROLLS THROUGH RIDGE. REMOVED POPS ON THE PLAINS FOR THE AFTERNOON HOURS. MID LEVEL TEMPS CLIMB TO 14-17C ON THE PLAINS...AND 17-18C OVER THE MTNS. GRIDS MAY BE A SMIDGE TOO COOL OUT EAST...WHERE A DRY ADIABATIC MIX TO 500 MB WOULD BRING TEMPS INTO THE MID 90S. KC .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...STILL LOOKS LIKE HOT RELATIVELY DRY WEATHER FOR THURSDAY...THEN SOME LIMITED MONSOON FLUX FOR FRIDAY/SATURDAY...THEN HOT AND DRYING OUT AGAIN... FEW CHANGES TO FORECAST. HOT/MOSTLY DRY CONDITIONS ALREADY IN THE FORECAST FOR THURSDAY. THIS CONTINUES TO LOOK GOOD BASED ON PROGGED 590DM HEIGHTS...LOW MEAN RELATIVE HUMIDITY VALUES...AND DOWNSLOPE PRESSURE GRADIENTS. COULD BE SOME FIRE WEATHER CONCERNS FOR CRITICAL FIRE WX ZONES 220...223 AND 224. LATEST MEDIUM RANGE GUIDANCE HAS BACKED OFF ON THE EXTENT OF THE MONSOON MOISTURE FOR THIS WEEKEND. MID CREW HAS ALREADY ADJUSTED POPS IN FORECASTS TO REFLECT THIS SO NO CHANGES NEEDED THERE. SUNDAY THROUGH TUESDAY NOW LOOKS HOT AND DRIER AGAIN...ALSO REFLECTED IN FORECASTS. CURRENT FORECAST LOOKS ON TRACK AND CONSISTENCY WITH SURROUNDING OFFICES LOOKS GOOD...SO FEW TO NO ADJUSTMENTS TO FORECAST NEEDED. LW && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 6, 7:00 AM MDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT TUE JUL 6 2004 COZ058>089-093>099-071300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE PIKES PEAK REGION... THE WET MOUNTAINS AND THE SOUTHERN SANGRE DE CRISTO MOUNTAINS THIS AFTERNOON. BY LATE AFTERNOON THE STORMS WILL INTENSIFY AND MOVE ONTO THE ADJACENT PLAINS AS STRONG THUNDERSTORMS ALONG THE I-25 CORRIDOR FROM MONUMENT TO TRINIDAD. A FEW OF THE THUNDERSTORMS WILL BECOME SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL AROUND 1 INCH IN DIAMETER...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE SAN JUAN AND LA GARITA MOUNTAINS THIS AFTERNOON. THESE STORMS WILL PRODUCE GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING BUT WILL NOT PRODUCE MUCH RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY. ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS PORTIONS OF SOUTHEAST AND SOUTH CENTRAL COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE PIKES PEAK REGION AND ALONG THE I-25 CORRIDOR THIS AFTERNOON AND THIS EVENING.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:28 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 62 min |
| Jul 5, 8:11 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 64 min |
| Jul 5, 8:24 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 66 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.